Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Jun 21, 2021, 4:08 AM CDT for Hidalgo County, Jim Hogg County, Texas. It took effect at Jun 21, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 4:08 AM CDT (09:08 UTC)
- In effect from
- Jun 21, 2021, 1:00 PM CDT
- Expired
- Jun 21, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Hidalgo County, TX, Jim Hogg County, TX
The radar
The Brownsville radar (KBRO), 135 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2457 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted.
404 WWUS74 KBRO 210908 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 408 AM CDT Mon Jun 21 2021 TXZ248-252-253-211900- /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Starr-Southern Hidalgo- Including the cities of Zapata, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, and Weslaco 408 AM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values between 115 to 118 degrees expected. * WHERE...Starr County, Zapata and Southern Hidalgo. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...The most intense heat may only last 2 hours between 2 and 4 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ249-353-211900- /O.NEW.KBRO.HT.Y.0005.210621T1800Z-210622T0000Z/ Jim Hogg-Northern Hidalgo- Including the cities of Hebbronville and San Manuel 408 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Jim Hogg and Northern Hidalgo Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
443 WWUS74 KBRO 211720 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1220 PM CDT Mon Jun 21 2021 TXZ248-252-253-220000- /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Starr-Southern Hidalgo- Including the cities of Zapata, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, and Weslaco 1220 PM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 118 expected. * WHERE...Starr, Zapata and Southern Hidalgo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ249-353-220000- /O.CON.KBRO.HT.Y.0005.210621T1800Z-210622T0000Z/ Jim Hogg-Northern Hidalgo- Including the cities of Hebbronville and San Manuel 1220 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Jim Hogg and Northern Hidalgo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
026 WWUS74 KBRO 220013 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 713 PM CDT Mon Jun 21 2021 TXZ248-252-253-220115- /O.EXP.KBRO.EH.W.0001.000000T0000Z-210622T0000Z/ Zapata-Starr-Southern Hidalgo- Including the cities of Zapata, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, and Weslaco 713 PM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Surface observations suggest that temperatures have started to cool across Deep South Texas and the Rio Grande Valley. As a result, the Excessive Heat Warning has been allowed to expire. $$ TXZ249-353-220115- /O.EXP.KBRO.HT.Y.0005.000000T0000Z-210622T0000Z/ Jim Hogg-Northern Hidalgo- Including the cities of Hebbronville and San Manuel 713 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY HAS EXPIRED... Surface observations suggest that temperatures have started to cool across Deep South Texas and the Rio Grande Valley. As a result, the Heat Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jun 21, 3:57 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 21, 3:57 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
357 AM CDT Mon Jun 21 2021
.SHORT TERM (Today through Tuesday):Happy first full day of
Astronomical Summer. The Summer solstice began at 10:32 PM Sunday
night. The short-term forecast trends with a tale of two days. Today
continues to lean with very hot, breezy and steamy conditions with a
turn towards wet and steamy Tuesday. Deep South Texas remains in
between a strong 500mb ridge over the Western CONUS and mid-level
low pressure trough across the NW Gulf and Gulf South States. The
ridge continues to have more influence today and will combine with
above normal atmosphere moisture producing very high heat indices.
The heat index values along and west of I 69C continue to trend in
the heat advisory range with a few hours of excessive heat (>115)
values. East of I 69C heat indices to range between 104-109 degrees.
Excessive heat warning continue for Zapata, Starr and Southern
Hidalgo (mainly western sections). Heat advisories have been issued
for Jim Hogg and Northern Hidalgo. Rain chances are low but not zero
today with best chances east of the I 69C corridor. Sufficient
moisture with pwats well over 2 inches and the base of the mid-level
trough over the western Gulf is allowing for isolated streamers and
even a shower over rural Brooks and Kenedy as of this writing. Will
maintain morning coastal showers with daytime mixing allowing best
chances to move offshore this afternoon.
Tonight and Tuesday the region will see rain chances increase as a
strong mid-level disturbance moves along the eastern periphery of
the western ridge and a cold front moves into South Central Texas
eventually stalling Tuesday night. Models remain bullish on pops
with 20-30 percent after midnight and ramping up between 50-80
percent Tuesday. Forecast trends in the middle with 50-60 percent
Tuesday across the CWA. Plenty of rich tropical moisture (pwats well
over 2 inches), mid/upper level diffluence will combine with the
southwest moving disturbance to produce several clusters of
thunderstorms. Decent rain amounts of one-half to one inch is
possible for many areas with the potential for 2-3 inches in a few
areas that may experience slow moving thunderstorms or a few
clusters that pass overhead. With the increase in rain chances and
cloud cover temperatures will not be as hot as today with highs
ranging from upper 80s along the coast to mid 90s west. Lows tonight
remain very summer like in the upper 70s to lower 80s unless the
rain falls then expect a few degrees cooler.
.LONG TERM (Tuesday Night through Sunday): As a longwave trough
moves eastward towards the Great Lakes region and then the
Northeast, the cold front that will approach South Texas today will
lift north as a warm front across the state. With some lingering
surface and mid level troughing in place on Tuesday night into
Wednesday, have kept slight chance to chance PoPs through Wednesday.
Mid level ridging will build over the region from the west through
much of the workweek, helping to cut off any mentionable rain
chances through the rest of the week and into the start of the
weekend. Then a mid level trough will set up over the Plains late
next weekend, which will weaken the ridge over Deep South Texas and
bring back a chance of showers and thunderstorms to the area.
Temperatures will remain near normal or slightly below through most
of the long term period, with a slight decrease on Sunday with the
increased cloud cover and PoPs. Other than some borderline Heat
Advisory criteria across Zapata and Starr counties on Wednesday
and Thursday, heat indices should stay manageable through the rest
of the long term...but it will still feel hot with heat indices
above 100 degrees across most of the CWA each day.
&&
.MARINE: Today through Tuesday...Pressure gradient remains strong
over the Western Gulf early this morning with broad high pressure
over the Gulf combining with a thermal low over Western Texas.
Small Craft advisories over the Gulf waters have been extended
until at least 10 AM. The gradient slowly relaxes with SCEC
conditions for the afternoon and early evening. A cold front
approaches the NW Gulf and south central Texas Tuesday with a
continuing weakening of the gradient and seas steadily subsiding.
A few showers today increase Tuesday as the cold front pushes
towards the Texas Coastal Bend.
Tuesday Night through Sunday...Both moderate seas and southeast
winds can be expected through the rest of the workweek and into
the weekend. There may be some brief periods of SCEC on Thursday
night and Friday as the wind speeds kick up to 15 to 20 knots, but
other than that, hazardous marine conditions are not expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 92 80 89 78 / 10 20 60 20
BROWNSVILLE 93 82 91 79 / 10 20 60 20
HARLINGEN 95 81 91 77 / 10 20 60 20
MCALLEN 98 80 92 77 / 10 20 60 30
RIO GRANDE CITY 103 80 95 76 / 0 20 60 30
SOUTH PADRE ISLAND 87 83 87 82 / 20 20 50 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for TXZ249-353.
Excessive Heat Warning from 1 PM this afternoon to 7 PM CDT this
evening for TXZ248-252-253.
GM...Small Craft Advisory until 11 AM CDT this morning for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...59-GB
Long Term...69-FarrisHazardous weather outlook, Jun 20, 9:52 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 952 PM CDT Sun Jun 20 2021 TXZ248>257-351-353-220300- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 952 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Monday through Saturday An Excessive Heat Warning is in effect for Zapata County, Starr County, and the southern half of Hidalgo County from 1 PM CDT to 7 PM CDT Monday. A Heat Advisory may be needed for the remainder of Deep South Texas and the Rio Grande Valley during the same time period. An elevated risk of rip currents is possible at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-220300- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 952 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 7 AM CDT Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional Small Craft Advisories are possible along the Lower Texas Coast Monday through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.